Texas, 2016Lightning Strike in Texas, August 11, 2016
August 11, 2016 · NWS HGX · 1 event in 1 county or zone
Clusters of thunderstorms passed across the region that produced frequent lightning. Lightning strikes were reported to have caused a couple of home fires in both Richmond and west Houston.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clusters of thunderstorms passed across the region that produced frequent lightning. Lightning strikes were reported to have caused a couple of home fires in both Richmond and west Houston.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 11, 5:20 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 11, 5:20 PM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
620 PM CDT Thu Aug 11 2016
.AVIATION...
VFR expected with the exception of possibly a 1 to 3 hour period
of MVFR ceilings between 11Z and 14Z at sites away from the big
metro airports. The models were showing less of a chance of
showers and thunderstorms on Friday. However, do not see much
difference from what was occurring this afternoon except for
slightly higher moisture levels. Isolated activity should at least
develop along the seabreeze.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 79 101 79 97 76 / 10 10 10 30 50
Houston (IAH) 81 99 79 95 78 / 10 10 20 50 50
Galveston (GLS) 84 91 83 90 81 / 10 10 20 40 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening FOR THE FOLLOWING
ZONES: Austin...Brazos...Burleson...Chambers...Colorado...
Grimes...Houston...Liberty...Madison...Montgomery...Polk...
San Jacinto...Trinity...Walker...Waller...Washington.
Excessive Heat Warning until 7 PM CDT this evening FOR THE
FOLLOWING ZONES: Brazoria...Fort Bend...Galveston...
Harris...Jackson...Matagorda...Wharton.
GM...NONE.
&&
Discussion...43
Aviation/Marine...40Hazardous weather outlook, Aug 11, 3:53 AM CST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
453 AM CDT THU AUG 11 2016
TXZ163-164-176>179-195>200-210>214-226-227-235>238-121000-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
453 AM CDT THU AUG 11 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND THIS EVENING
A HEAT ADVISORY IS IN EFFECT FROM NOON TO 7 PM WHERE MAXIMUM HEAT
INDICES WILL REACH THE 105 TO 110 DEGREE RANGE.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON OVER MORE EASTERN COUNTIES OR THOSE COUNTIES
SURROUNDING THE GALVESTON BAY AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AFTERNOON MAXIMUM HEAT INDICES BETWEEN 105 AND 110 DEGREES THROUGH
SATURDAY. HIGHER CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS
WILL EXIST THROUGH THE PERIOD. HIGHEST STORM CHANCES WILL OCCUR
FROM LATE SATURDAY THROUGH WEDNESDAY. WIDESPREAD SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
LOW SPOTTER AWARENESS.
Lightning, Fort Bend
- When
- August 11, 6:30 PM CST
- Where
- Fort Bend County, 1.53 mi NE of Crabb
- Property damage
- $80,000
- Reported by
- Broadcast Media
- Coordinates
- 29.547, -95.704
Lightning struck a home that caused a fire that extensively damaged a residential home.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Louisiana, August 11 to 27, 201612 deaths · $7.0 billion · EF0 · 24 events
- Excessive Heat in Pennsylvania, August 11 to 18, 20166 deaths · 1 event
- Heat in Oregon, August 11 to 14, 20162 deaths · 1 event
- Rip Current in North Carolina, August 11, 20161 death · 1 event
- Hail and Damaging Winds in Iowa, August 11 to 12, 2016$327,000 · 61 kt wind · 68 events
- Flash Flooding in Mississippi, August 11 to 13, 2016$6.9 million · 4 events
- Flash Flooding and Lightning Strike in Iowa, August 11 to 12, 2016$2.0 million · 9 events
- Hail in Maine, August 11, 2016$1.0 million · 1.5 in hail · 5 events
- Flooding and Damaging Winds in Connecticut, August 11, 20161 injured · $136,000 · 50 kt wind · 14 events
- Flash Flood and Flood in Arizona, August 11 to 12, 2016$140,000 · 2 events
- Excessive Heat and Heat in Oklahoma, August 11 to 13, 20166 injured · 2 events
- Damaging Winds in Ohio, August 11, 2016$65,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 660334.